MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The user facility report was verified and found that the a-rubber was cut and detached.As a result to the observed damaged on the device, leak testing was unable to be performed.Additional testing found black dots were observed on the screen resulting in image saturation.The device was serviced and returned to the customer.
 
Event or Problem Description
The user facility reported a leakage from the distal tip of the device.The reporter stated this was discovered during reprocessing of the device so there was no patient involvement associated to this report.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer¿s final investigation.Based on the investigation results, external stress (impact such as bumping or dropping, interference with endo-therapy accessory, etc.) caused the c cover to crack and the c cover adhesive to peel off.This could lead to the distal tip leaking.Based on the legal manufacturer¿s investigation, the device history record (dhr) was reviewed and there were no problems found during the manufacturing of the device that would cause or contribute to the reported issue.The device met all specifications at the time of shipment.The ifu (operation manual) warns against applying external stress to the endoscope with the following contents: important information ¿ please read before use: warnings and cautions: do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10310885
Report Number8010047-2020-04729
Device Sequence Number859966
Product Code EOQ
UDI-Device Identifier04953170339301
UDI-Public04953170339301
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1